Home » Frequently asked Questions on Health » Does ITP cause tiredness and weakness?

Does ITP cause tiredness and weakness?

Q: I am a 30 years old man having idiopathic thrombocytopenic purpura (ITP). I had nose bleeding once 16 years back so I was given some steroids and after that there was no problem. But for the last 6 months my platelets are fluctuating such as 50000, 70000, 120000 and nowadays it is 40000. I feel tired, weakness and stiffness in my shoulders. The doctor advised me to take protein rich diet but my uric acid has increased to 7.2.What should I do now? Please advise.

A:From your details there are two possibilities; one that you may be having chronic ITP or else you may have had a recent viral illness. Also, you seem to have taken Tab Disprin, which in itself causes reduction of platelets.

As far as the chronic ITP is concerned, treatment is indicated either when the count has fallen below 20000 (<10000 in some guidelines) or the patient has active bleeding at higher counts. Usually the modality of treatment is to start with steroids and then follow up with platelet count. If there is no response then alternate drugs are given like Danazol, azathioprine etc. However, the requirement for the treatment needs proper evaluation. I would therefore suggest to take a consultation from a haematologist for adequate and appropriate evaluation. Again a high uric acid level would first need re-analysis and subsequent evaluation.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------